Article Text

PDF

Drug induced lymphocytic colitis.
  1. L Beaugerie,
  2. J Luboinski,
  3. N Brousse,
  4. J Cosnes,
  5. F P Chatelet,
  6. J P Gendre,
  7. Y Le Quintrec
  1. Department of Gastroenterology, Hôpital Rothschild, Paris, France.

    Abstract

    Three cases are presented of lymphocytic colitis with chronic diarrhoea concurrent with longterm use of Cyclo 3 Fort, a phlebotonic drug used in France. The histological and immunopathological features of lymphocytic colitis are described. We show that lymphocytic colitis is drug induced, particularly in one patient where the immunopathological features of mucosal immune cell activation were induced by drug rechallenge. It is concluded that lymphocytic colitis may be drug induced, secondary to a chronic activation of the mucosal immune system by one or several components of the drug.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.